MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD DIFCO¿ MUELLER HINTON AGAR; CULTURE MEDIA, ANTIMICROBIAL SUSCEPTIBILITY TEST, MUELLER HINTON AGAR/BROTH

BECTON, DICKINSON & CO. (SPARKS) BD DIFCO¿ MUELLER HINTON AGAR; CULTURE MEDIA, ANTIMICROBIAL SUSCEPTIBILITY TEST, MUELLER HINTON AGAR/BROTH
Catalog Number 225250
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using bd difco¿ mueller hinton agar that there was the following information was provided by the initial reporter that there was no label or missing label information.'we received bd mueller hinton ref.(b)(4) but it isn¿t ce marked as expected? the label mentions ¿for lab use only¿ but for human clinical it would need to be ce marked.I thought that i would receive product with the new label which is multi folded to allow them to have all european languages including preparation instructions.".
 
Additional Manufacturer Narrative
B3: date of event is unknown.The date received by manufacturer has been used for this field.E.6 initial reporter e-mail: (b)(6).H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6 investigation summary: the complaint investigation included a review of the batch history record (bhr) for bottle mueller hinton agar 500g, batch 2060506.All qc release testing including dehydrated medium appearance, solubility, prepared plate appearance, ph, and cultural response with those organisms specified on the bd certificate of analysis was satisfactory.Complaint trends were reviewed for a period covering 12 months.During that time, there have been no other complaints received on this product for any defects.No photos or returns were received or required for investigation.The customer stated that they received material (b)(4), lot 2060506 without a ce mark as expected.The ce mark is required for those products as determined by the device classification; devices that are marketed as medical devices and maintain ivd claims per eu ivdr would require this symbol on the product labeling.Bottle mueller hinton agar, 225250 is labeled "for laboratory use" and is not intended to be used for ivd purposes.Bd continually monitors products throughout the product lifecycle to ensure that they are properly classified.This complaint cannot be confirmed.
 
Event or Problem Description
It was reported that while using bd difco¿ mueller hinton agar that there was the following information was provided by the initial reporter that there was no label or missing label information.'we received bd mueller hinton ref.225250 but it isn¿t ce marked as expected? the label mentions ¿for lab use only¿ but for human clinical it would need to be ce marked.I thought that i would receive product with the new label which is multi folded to allow them to have all european languages including preparation instructions.".

Brand Name
BD DIFCO¿ MUELLER HINTON AGAR
Common Device Name
CULTURE MEDIA, ANTIMICROBIAL SUSCEPTIBILITY TEST, MUELLER HINTON AGAR/BROTH
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17671273
Report Number1119779-2023-00966
Device Sequence Number20390552
Product Code JTZ
UDI-Device Identifier00382902252504
UDI-Public00382902252504
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2024
Device Catalogue Number225250
Device Lot Number2060506
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2023
Supplement Date Received by Manufacturer10/25/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown